MICHAEL C. BRAUNSTEIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Miller, Dwyer, and Klatskin state in their paper "Halothane Hepatitis: Benign Resolution of a Severe Lesion" (Ann Intern Med 89:212-215, 1978) that halothane hepatitis is a sensitization reaction. There is no evidence for this mechanism at the cellular level and little evidence at the clinical level. At the cellular level, the antigen has not been found. At the clinical level, there is also little support. Fever is no more common after halothane than after other anesthetics (1). The causes of eosinophilia are legion and include viral hepatitis (2, 3). Tests for antimitochondrial antibodies are conflicting (4) and
BRAUNSTEIN MC. Halothane Hepatotoxicity. Ann Intern Med. 1979;90:131–132. doi: https://doi.org/10.7326/0003-4819-90-1-131_2
Download citation file:
Published: Ann Intern Med. 1979;90(1):131-132.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use